Alert archive / Wyoming / Tornado Warnings in 2019
Tornado Warning 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jul 6, 2019, 6:27 PM MDT for Albany County, Wyoming. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2019, 6:27 PM MDT (00:27 UTC)
- Expired
- Jul 6, 2019, 7:00 PM MDT
- In force
- 33 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 2.0 in
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 68 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 12:42 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 953 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1762 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
684
WFUS55 KCYS 070027
TORCYS
WYC001-070100-
/O.NEW.KCYS.TO.W.0022.190707T0027Z-190707T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cheyenne WY
627 PM MDT Sat Jul 6 2019
The National Weather Service in Cheyenne has issued a
* Tornado Warning for...
East central Albany County in southeastern Wyoming...
* Until 700 PM MDT.
* At 626 PM MDT, a confirmed tornado was located near Baldy Peak, or
13 miles north of Laramie, moving east at 35 mph.
HAZARD...Damaging tornado and hail up to two inches in diameter.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Albany County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 4144 10566 4161 10562 4156 10528 4132 10528
TIME...MOT...LOC 0026Z 287DEG 30KT 4151 10554
TORNADO...OBSERVED
HAIL...2.00IN
$$
Braun1 follow-up statement
293
WWUS55 KCYS 070045
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
645 PM MDT Sat Jul 6 2019
WYC001-070100-
/O.CON.KCYS.TO.W.0022.000000T0000Z-190707T0100Z/
Albany WY-
645 PM MDT Sat Jul 6 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR EAST
CENTRAL ALBANY COUNTY...
At 644 PM MDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Iron Mountain, or 16 miles northeast
of Laramie, moving east at 35 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Baldy Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4146 10559 4160 10555 4156 10528 4139 10528
TIME...MOT...LOC 0044Z 287DEG 30KT 4146 10534
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
BraunWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jul 6, 5:35 PM MDT, 52 minutes earlier.
Area forecast discussion, Jul 6, 5:35 PM MDT, 52 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 535 PM MDT Sat Jul 6 2019 .SHORT TERM...(This evening through Sunday) Issued at 219 PM MDT Sat Jul 6 2019 A severe thunderstorm watch is now in effect for most of Southeast Wyoming (minus Carbon County) and entire Nebraska Panhandle through 9pm. Main hazards will be large hail (upwards of golfball to baseball size), damaging 60-70 mph winds, and a tornado or two could be possible. In addition, localized heavy rainfall and storm training could cause flash flooding concerns. Please stay alert through the afternoon and evening as storm hazards develop. Storms will dissipate and shift east through the mid to late evening hours. MLCAPE instability continues to grow upwards of 1500-2000 J/Kg with some slight implied capping in place per mesoanalysis and latest satellite trends. The first round of storms initially fired over the higher terrain now have orphaned anvils that are crossing into the High Plains. Of interesting note is the dissipating anvil over Laramie County is suppressing the cumulus field below while forming a localized boundary moving east. This boundary has cleared out northwest Laramie County well for greater insolation. However, this also veered the winds almost westerly in this local area. Will need to see if greater S/SE flow can get re-established in this area. Farther north and east, low-level winds remain backed to SSE/SE, especially across the NE Panhandle with some east winds near Scottsbluff. Effective deep layer shear remains near 40 knots along the Laramie Range with lower values in NE Panhandle. However, expect higher amounts of shear over NE Panhandle next 6 hours. All of these factors combined, deep robust rotating updrafts will be likely this afternoon and evening supporting large hail. Tornado potential continues to look marginal as low-level wind shear remains below 100 m2/s2 but localized enhancements near boundaries or isolated supercells could perhaps ingest enough helicity for low-level vertical stretching. A weak/brief tornado or two can't be fully ruled out. Storm mode should initially be discrete to semi-discrete supercells that grow upscale into a cluster or possibly into a cold pool balanced complex as they move east into NE Panhandle. Risk for localized flooding could be maximized in NE Panhandle due to clustering and possible training of storms with mixing ratios of 10-12 in place. Slightly greater ridging will occur Sunday but a marginal risk for severe storms is also in place for portions of the area. H5 winds will be lower along with deep layer shear being weaker. However, compensating instability could still help decent storm updrafts for hail and wind hazard risks. .LONG TERM...(Monday night through Friday) Issued at 310 AM MDT Sat Jul 6 2019 Widely sctd convection ending over the CWA Monday night but returning again Tuesday afternoon as a shortwave moves east across the region. A few strong storms possible though better dynamics look to be more to the north. After that a somewhat drier weather regime expected to set up over the region as an upper high builds over the southern Rockys Weds and remains there for the rest of the week. Weak disturbances riding over the top of the high will still set off some mainly afternoon and evening showers and storms most days but should be more on an isolated basis. Temps generally close to seasonal averages. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 524 PM MDT Sat Jul 6 2019 Thunderstorms have begun across the high terrain between KRWL and KLAR. Storms will continue to move eastward toward the NE Panhandle terminals after 00Z. Gusty winds and reduced visibility can be expected with these storms into this evening with KBFF and KSNY most at risk for thunderstorm activity. After the storms move out of the area, lower ceilings may creep into the NE Panhandle early Sunday morning. The HRRR has been bringing in lower ceilings and visibility to KCYS after 08Z the last few runs. Will continue to monitor these trends into this evening in case a further lowering of flight category in the TAF is needed. && .FIRE WEATHER... Issued at 217 PM MDT Sat Jul 6 2019 Limited fire weather concerns today with area showers and thunderstorms across much of the area and higher then normal relative humidity values. One concern will be localized fire starts from lightning activity today but most thunderstorms should have some rain opposed to dry lightning situation. Isolated elevated fire weather conditions will occur Sunday into Monday mainly across Carbon County due to elevated winds and humidity values falling to 20 percent. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...JSA LONG TERM...RE AVIATION...MB FIRE WEATHER...JSA
Hazardous weather outlook, Jul 6, 3:18 PM MDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 318 PM MDT Sat Jul 6 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>119-072130- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 318 PM MDT Sat Jul 6 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A severe thunderstorm watch is in effect for the entire Nebraska Panhandle and Southeast Wyoming, minus Carbon County. Large hail up to the size of baseball, damaging winds of 60 to 70 mph winds, and a tornado or two could be possible. In addition, heavy rainfall leading to localized flash flooding could also occur, especially towards the Wyoming to Nebraska Border and into the southern and central Panhandle. Storms will dissipate and shift east through the mid to late evening hours. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Strong to severe storms will again be possible for east Wyoming and the Nebraska Panhandle. Pea to quarter size hail, 30 to 50 mph winds, and frequent lightning could be possible during the afternoon and evening hours. .Spotter information statement... Spotter activation will be needed this afternoon and evening and possibly again on Sunday. Allen
In the hours before
Special weather statement, Jul 6, 5:41 PM MDT, 46 minutes before
Special Weather Statement National Weather Service Cheyenne WY 541 PM MDT Sat Jul 6 2019 WYZ106-070015- Central Laramie Range and Southwest Platte County WY- 541 PM MDT Sat Jul 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 615 PM MDT... At 541 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles north of Iron Mountain, or 24 miles southwest of Wheatland, moving northeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Albany and southwestern Platte Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Wyoming. LAT...LON 4171 10536 4183 10542 4195 10513 4171 10502 TIME...MOT...LOC 2341Z 244DEG 11KT 4179 10529 Hammer
Local storm report, Jul 6, 5:49 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
549 PM MDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 1 N ROCK RIVER 41.74N 105.98W
07/06/2019 E0.88 INCH ALBANY WY PUBLIC
&&
MBLocal storm report, Jul 6, 6:10 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
610 PM MDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FUNNEL CLOUD 5 WNW BOSLER 41.60N 105.78W
07/06/2019 ALBANY WY STORM CHASER
&&
MBLocal storm report, Jul 6, 6:13 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
613 PM MDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST ROCK RIVER 41.73N 105.97W
07/06/2019 M64 MPH ALBANY WY MESONET
UPR MESONET STATION RKRIVR.
&&
MBSpecial weather statement, Jul 6, 6:19 PM MDT, 8 minutes before
Special Weather Statement National Weather Service Cheyenne WY 619 PM MDT Sat Jul 6 2019 WYZ103-106-107-070045- East Platte County WY- Central Laramie Range and Southwest Platte County WY- North Laramie Range WY- 619 PM MDT Sat Jul 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 645 PM MDT... At 619 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Westview Circle to 16 miles north of Iron Mountain. Movement was northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Westview Circle. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Wyoming. LAT...LON 4213 10503 4171 10495 4176 10539 4204 10532 TIME...MOT...LOC 0019Z 245DEG 14KT 4200 10512 4178 10528 Hammer
Local storm report, Jul 6, 6:23 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
623 PM MDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TORNADO 3 SSE BOSLER 41.54N 105.67W
07/06/2019 ALBANY WY STORM CHASER
RECEIVED VIDEO OF TORNADO VIA TWITTER.
&&
MBThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:06 PM MDT | Tornado Warning | CYS | Albany | 24 min |
| Jul 6, 6:19 PM MDT | Special Weather Statement | CYS | Platte | 26 min |
| Jul 6, 6:48 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 27 min |
| Jul 6, 6:59 PM MDT | Tornado Warning | CYS | Albany, Laramie | 25 min |
| Jul 6, 7:13 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 46 min |
| Jul 6, 7:15 PM MDT | Areal Flood Advisory | CYS | Albany, Platte | 3 hr |
| Jul 6, 7:23 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 37 min |
| Jul 6, 7:28 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 47 min |
| Jul 6, 7:43 PM MDT | Tornado Warning | CYS | Laramie | 13 min |
| Jul 6, 7:58 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 32 min |
| Jul 6, 8:06 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 24 min |
| Jul 6, 8:23 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 37 min |
| Jul 6, 8:28 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 62 min |
| Jul 6, 8:56 PM MDT | Areal Flood Advisory | CYS | Goshen, Laramie, Platte | 3 hr |
| Jul 6, 8:56 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 34 min |
| Jul 6, 9:28 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 32 min |
| Jul 6, 9:41 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| Jul 6, 9:58 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 47 min |
| Jul 7, 1:54 PM MDT | Special Weather Statement | CYS | Laramie | 51 min |
| Jul 7, 2:28 PM MDT | Flash Flood Warning | CYS | Laramie | 3 hr |
| Jul 7, 3:38 PM MDT | Special Weather Statement | CYS | Platte | 67 min |
| Jul 7, 3:43 PM MDT | Special Weather Statement | CYS | Laramie | 62 min |
| Jul 7, 3:58 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 47 min |
| Jul 7, 4:38 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 33 min |
| Jul 7, 5:01 PM MDT | Special Weather Statement | CYS | Converse | 59 min |
| Jul 7, 5:09 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 14 min |
| Jul 7, 5:36 PM MDT | Special Weather Statement | CYS | Niobrara | 54 min |
Nearby
Tornado Warnings in Wyoming, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.